MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TITANIUM TOMOFIX MEDIAL HIGH TIBIA PLATE-4 HOLES/SMALL; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TITANIUM TOMOFIX MEDIAL HIGH TIBIA PLATE-4 HOLES/SMALL; PLATE, FIXATION, BONE
Model Number 440.831
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when the screw became cold-welded to the plate.Lot number is unknown.Date of implantation is unknown.Date of explantation is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reports that during removal of tomofix lateral distal femur plate on an unknown date, the surgeon described the screw and plate junction status as ¿cold welding¿.The surgeon had trouble removing the titanium tomofix plate because the unknown screws strongly adhered to the plate.The surgeon always finished the last screw insertion threads using a torque limiting screwdriver as described and proposed in the technique guide.During the removal, the surgeon had to use a broken screw removal set and diamond burr to shear off the screw head at the plate junction to enable removal of the plate and screw construct.The titanium screws were so jammed in the plate that when using the broken screw removal quick coupling t-handle, the shaft of the t-handle became twisted and not reusable.The surgeon had to use a new one.The surgeon added that the plate always achieved clinical result goal but the construct is a nightmare to remove after bone healing.It was unknown if there was a surgical delay related to the event.There was no patient consequence reported.This report is for a titanium tomofix medial high tibia plate-4 holes/small.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Complaint is comprised of two parts.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).

Brand Name
TITANIUM TOMOFIX MEDIAL HIGH TIBIA PLATE-4 HOLES/SMALL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7675199
Report Number2939274-2018-52784
Device Sequence Number19184790
Product Code HRS
UDI-Device Identifier10886982220677
UDI-Public(01)10886982220677
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number440.831
Device Catalogue Number440.831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/08/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;